doi: 10.3934/cpaa.2021059

A non local approximation of the Gaussian perimeter: Gamma convergence and Isoperimetric properties

1. 

Department of Mathematics, University of Maryland, 4176 Campus Dr, College Park, MD 20742, USA

2. 

Department of Mathematics and Statistics, University of Jyväskylä, P.O. Box 35 (MaD), FI-40014, Finland

* Corresponding author

Received  November 2020 Revised  February 2021 Published  April 2021

Fund Project: The first author is partially supported by the NSF DMS Grant No. 1906451. The second author has been partially supported by the Academy of Finland grant 314227

We study a non local approximation of the Gaussian perimeter, proving the Gamma convergence to the local one. Surprisingly, in contrast with the local setting, the halfspace turns out to be a volume constrained stationary point if and only if the boundary hyperplane passes through the origin. In particular, this implies that Ehrhard symmetrization can in general increase the non local Gaussian perimeter taken into consideration.

Citation: Antonio De Rosa, Domenico Angelo La Manna. A non local approximation of the Gaussian perimeter: Gamma convergence and Isoperimetric properties. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021059
References:
[1]

L. AmbrosioG. De Philippis and L. Martinazzi, Gamma-convergence of nonlocal perimeter functionals, Manuscripta Math., 134 (2011), 377-403.  doi: 10.1007/s00229-010-0399-4.  Google Scholar

[2]

L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems, Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, New York, 2000.  Google Scholar

[3]

M. BarchiesiA. Brancolini and V. Julin, Sharp dimension free quantitative estimates for the Gaussian isoperimetric inequality, Ann. Probab., 45 (2017), 668-697.  doi: 10.1214/15-AOP1072.  Google Scholar

[4]

C. Borell, The Brunn-Minkowski inequality in Gauss space, Invent Math., 30 (1975), 202-216.  doi: 10.1007/BF01425510.  Google Scholar

[5]

J. Bourgain, H. Brézis and P. Mironescu, Another look at Sobolev spaces, in Optimal Control and Partial Differential Equations J. L. Menaldi, E. Rofman and A. Sulem, eds., IOS Press (2001), 439–455.  Google Scholar

[6]

L. CaffarelliJ.-M. Roquejoffre and O. Savin, Nonlocal minimal surfaces, Commun. Pure Appl. Math., 63 (2010), 1111-1144.  doi: 10.1002/cpa.20331.  Google Scholar

[7]

L. Caffarelli and E. Valdinoci, Regularity properties of nonlocal minimal surfaces via limiting arguments, Adv. Math., 248 (2013) doi: 10.1016/j.aim.2013.08.007.  Google Scholar

[8]

G. Dal Maso, An Introduction to $\Gamma$-Convergence, Birkhäuser, 1993. doi: 10.1007/978-1-4612-0327-8.  Google Scholar

[9]

E. De Giorgi, Nuovi teoremi relativi alle misure $ (r-1) $-dimensionali in uno spazio a $ r $ dimensioni, Ricerche Mat., 4 (1955), 95-113.   Google Scholar

[10]

E. De Giorgi and E. Letta, Une notion générale de convergence faible pour des fonctions croissantes d'ensemble, Ann. Scuola Norm. Sup. Pisa, 4 (1977), 61-99.   Google Scholar

[11]

A. De RosaS. Kolasinski and M. Santilli, Uniqueness of critical points of the anisotropic isoperimetric problem for finite perimeter sets, Arch. Ration. Mech. Anal., 238 (2020), 1157-1198.  doi: 10.1007/s00205-020-01562-y.  Google Scholar

[12]

A. De Rosa and S. Gioffrè, Quantitative stability for anisotropic nearly umbilical hypersurfaces, J. Geom. Anal., 29 (2019), 2318-2346.  doi: 10.1007/s12220-018-0079-2.  Google Scholar

[13]

A. De Rosa, S. Gioffrè,, Absence of bubbling phenomena for non convex anisotropic nearly umbilical and quasi Einstein hypersurfaces,, (2018). arXiv: 1803.09118. Google Scholar

[14]

S. Di Pierro, A comparison between the nonlocal and the classical worlds: minimal surfaces, phase transitions, and geometric flows, Not. Am. Math. Soc., 67 (2020), 1324-1335.  doi: 10.1090/noti.  Google Scholar

[15]

S. Dipierro, P. Miraglio, E. Valdinoci,, (Non)local $\Gamma$-convergence, Bruno Pini Mathematical Analysis Seminar, 11(1), 68–93. Google Scholar

[16]

I. Fonseca and S. Müller, Quasi-convex integrands and lower semicontinuity in $L^1$, SIAM J. Math. Anal., 23 (1992), 1081-1098.  doi: 10.1137/0523060.  Google Scholar

[17]

A. FigalliN. FuscoF. MaggiV. Millot and M. Morini, Isoperimetry and stability properties of balls with respect to nonlocal energies, Commun. Math. Phis., 336 (2014), 441-507.  doi: 10.1007/s00220-014-2244-1.  Google Scholar

[18]

E. Giusti,, Minimal Surfaces and Functions of Bounded Variation, Brickhauser, Basel 1984. doi: 10.1007/978-1-4684-9486-0.  Google Scholar

[19]

D.A. La Manna, Local minimality of the ball for the Gaussian perimeter, Adv. Calc. Var., 12 (2019), 193-210.  doi: 10.1515/acv-2017-0007.  Google Scholar

[20]

V. Maz'ya and T. Shaposhnikova, Erratum to: "On the Bourgain, Brezis, and Mironescu theorem concerning limiting embeddings of fractional Sobolev spaces", J. Funct. Anal., 201 (2003), 298-300.  doi: 10.1016/S0022-1236(03)00002-8.  Google Scholar

[21]

A. P. Morse, Perfect blankets, Trans. Amer. Math. Soc., 61 (1947), 418-422.  doi: 10.2307/1990381.  Google Scholar

[22]

M. NovagaD. Pallara and Y. Sire, A fractional isoperimetric problem in the Wiener space, J. Anal. Math., 134 (2018), 787-800.  doi: 10.1007/s11854-018-0026-y.  Google Scholar

[23]

A. Visintin, Generalized coarea formula and fractal sets, Japan J. Indust. Appl. Math., 8 (1991), 175-201.  doi: 10.1007/BF03167679.  Google Scholar

show all references

References:
[1]

L. AmbrosioG. De Philippis and L. Martinazzi, Gamma-convergence of nonlocal perimeter functionals, Manuscripta Math., 134 (2011), 377-403.  doi: 10.1007/s00229-010-0399-4.  Google Scholar

[2]

L. Ambrosio, N. Fusco and D. Pallara, Functions of Bounded Variation and Free Discontinuity Problems, Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, New York, 2000.  Google Scholar

[3]

M. BarchiesiA. Brancolini and V. Julin, Sharp dimension free quantitative estimates for the Gaussian isoperimetric inequality, Ann. Probab., 45 (2017), 668-697.  doi: 10.1214/15-AOP1072.  Google Scholar

[4]

C. Borell, The Brunn-Minkowski inequality in Gauss space, Invent Math., 30 (1975), 202-216.  doi: 10.1007/BF01425510.  Google Scholar

[5]

J. Bourgain, H. Brézis and P. Mironescu, Another look at Sobolev spaces, in Optimal Control and Partial Differential Equations J. L. Menaldi, E. Rofman and A. Sulem, eds., IOS Press (2001), 439–455.  Google Scholar

[6]

L. CaffarelliJ.-M. Roquejoffre and O. Savin, Nonlocal minimal surfaces, Commun. Pure Appl. Math., 63 (2010), 1111-1144.  doi: 10.1002/cpa.20331.  Google Scholar

[7]

L. Caffarelli and E. Valdinoci, Regularity properties of nonlocal minimal surfaces via limiting arguments, Adv. Math., 248 (2013) doi: 10.1016/j.aim.2013.08.007.  Google Scholar

[8]

G. Dal Maso, An Introduction to $\Gamma$-Convergence, Birkhäuser, 1993. doi: 10.1007/978-1-4612-0327-8.  Google Scholar

[9]

E. De Giorgi, Nuovi teoremi relativi alle misure $ (r-1) $-dimensionali in uno spazio a $ r $ dimensioni, Ricerche Mat., 4 (1955), 95-113.   Google Scholar

[10]

E. De Giorgi and E. Letta, Une notion générale de convergence faible pour des fonctions croissantes d'ensemble, Ann. Scuola Norm. Sup. Pisa, 4 (1977), 61-99.   Google Scholar

[11]

A. De RosaS. Kolasinski and M. Santilli, Uniqueness of critical points of the anisotropic isoperimetric problem for finite perimeter sets, Arch. Ration. Mech. Anal., 238 (2020), 1157-1198.  doi: 10.1007/s00205-020-01562-y.  Google Scholar

[12]

A. De Rosa and S. Gioffrè, Quantitative stability for anisotropic nearly umbilical hypersurfaces, J. Geom. Anal., 29 (2019), 2318-2346.  doi: 10.1007/s12220-018-0079-2.  Google Scholar

[13]

A. De Rosa, S. Gioffrè,, Absence of bubbling phenomena for non convex anisotropic nearly umbilical and quasi Einstein hypersurfaces,, (2018). arXiv: 1803.09118. Google Scholar

[14]

S. Di Pierro, A comparison between the nonlocal and the classical worlds: minimal surfaces, phase transitions, and geometric flows, Not. Am. Math. Soc., 67 (2020), 1324-1335.  doi: 10.1090/noti.  Google Scholar

[15]

S. Dipierro, P. Miraglio, E. Valdinoci,, (Non)local $\Gamma$-convergence, Bruno Pini Mathematical Analysis Seminar, 11(1), 68–93. Google Scholar

[16]

I. Fonseca and S. Müller, Quasi-convex integrands and lower semicontinuity in $L^1$, SIAM J. Math. Anal., 23 (1992), 1081-1098.  doi: 10.1137/0523060.  Google Scholar

[17]

A. FigalliN. FuscoF. MaggiV. Millot and M. Morini, Isoperimetry and stability properties of balls with respect to nonlocal energies, Commun. Math. Phis., 336 (2014), 441-507.  doi: 10.1007/s00220-014-2244-1.  Google Scholar

[18]

E. Giusti,, Minimal Surfaces and Functions of Bounded Variation, Brickhauser, Basel 1984. doi: 10.1007/978-1-4684-9486-0.  Google Scholar

[19]

D.A. La Manna, Local minimality of the ball for the Gaussian perimeter, Adv. Calc. Var., 12 (2019), 193-210.  doi: 10.1515/acv-2017-0007.  Google Scholar

[20]

V. Maz'ya and T. Shaposhnikova, Erratum to: "On the Bourgain, Brezis, and Mironescu theorem concerning limiting embeddings of fractional Sobolev spaces", J. Funct. Anal., 201 (2003), 298-300.  doi: 10.1016/S0022-1236(03)00002-8.  Google Scholar

[21]

A. P. Morse, Perfect blankets, Trans. Amer. Math. Soc., 61 (1947), 418-422.  doi: 10.2307/1990381.  Google Scholar

[22]

M. NovagaD. Pallara and Y. Sire, A fractional isoperimetric problem in the Wiener space, J. Anal. Math., 134 (2018), 787-800.  doi: 10.1007/s11854-018-0026-y.  Google Scholar

[23]

A. Visintin, Generalized coarea formula and fractal sets, Japan J. Indust. Appl. Math., 8 (1991), 175-201.  doi: 10.1007/BF03167679.  Google Scholar

[1]

Haiyan Wang, Jinyan Fan. Convergence properties of inexact Levenberg-Marquardt method under Hölderian local error bound. Journal of Industrial & Management Optimization, 2021, 17 (4) : 2265-2275. doi: 10.3934/jimo.2020068

[2]

Arianna Giunti. Convergence rates for the homogenization of the Poisson problem in randomly perforated domains. Networks & Heterogeneous Media, 2021  doi: 10.3934/nhm.2021009

[3]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[4]

Ritu Agarwal, Kritika, Sunil Dutt Purohit, Devendra Kumar. Mathematical modelling of cytosolic calcium concentration distribution using non-local fractional operator. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021017

[5]

Bouthaina Abdelhedi, Hatem Zaag. Single point blow-up and final profile for a perturbed nonlinear heat equation with a gradient and a non-local term. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021032

[6]

Umberto Biccari. Internal control for a non-local Schrödinger equation involving the fractional Laplace operator. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021014

[7]

Ling-Bing He, Li Xu. On the compressible Navier-Stokes equations in the whole space: From non-isentropic flow to isentropic flow. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3489-3530. doi: 10.3934/dcds.2021005

[8]

Yishui Wang, Dongmei Zhang, Peng Zhang, Yong Zhang. Local search algorithm for the squared metric $ k $-facility location problem with linear penalties. Journal of Industrial & Management Optimization, 2021, 17 (4) : 2013-2030. doi: 10.3934/jimo.2020056

[9]

Tong Li, Nitesh Mathur. Riemann problem for a non-strictly hyperbolic system in chemotaxis. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021128

[10]

Marita Holtmannspötter, Arnd Rösch, Boris Vexler. A priori error estimates for the space-time finite element discretization of an optimal control problem governed by a coupled linear PDE-ODE system. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021014

[11]

Jon Aaronson, Dalia Terhesiu. Local limit theorems for suspended semiflows. Discrete & Continuous Dynamical Systems, 2020, 40 (12) : 6575-6609. doi: 10.3934/dcds.2020294

[12]

Xiaochun Gu, Fang Han, Zhijie Wang, Kaleem Kashif, Wenlian Lu. Enhancement of gamma oscillations in E/I neural networks by increase of difference between external inputs. Electronic Research Archive, , () : -. doi: 10.3934/era.2021035

[13]

Jonathan DeWitt. Local Lyapunov spectrum rigidity of nilmanifold automorphisms. Journal of Modern Dynamics, 2021, 17: 65-109. doi: 10.3934/jmd.2021003

[14]

J. Frédéric Bonnans, Justina Gianatti, Francisco J. Silva. On the convergence of the Sakawa-Shindo algorithm in stochastic control. Mathematical Control & Related Fields, 2016, 6 (3) : 391-406. doi: 10.3934/mcrf.2016008

[15]

Fernando P. da Costa, João T. Pinto, Rafael Sasportes. On the convergence to critical scaling profiles in submonolayer deposition models. Kinetic & Related Models, 2018, 11 (6) : 1359-1376. doi: 10.3934/krm.2018053

[16]

Alberto Bressan, Carlotta Donadello. On the convergence of viscous approximations after shock interactions. Discrete & Continuous Dynamical Systems, 2009, 23 (1&2) : 29-48. doi: 10.3934/dcds.2009.23.29

[17]

Caifang Wang, Tie Zhou. The order of convergence for Landweber Scheme with $\alpha,\beta$-rule. Inverse Problems & Imaging, 2012, 6 (1) : 133-146. doi: 10.3934/ipi.2012.6.133

[18]

Mayte Pérez-Llanos, Juan Pablo Pinasco, Nicolas Saintier. Opinion fitness and convergence to consensus in homogeneous and heterogeneous populations. Networks & Heterogeneous Media, 2021, 16 (2) : 257-281. doi: 10.3934/nhm.2021006

[19]

Flank D. M. Bezerra, Jacson Simsen, Mariza Stefanello Simsen. Convergence of quasilinear parabolic equations to semilinear equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3823-3834. doi: 10.3934/dcdsb.2020258

[20]

Seung-Yeal Ha, Shi Jin. Local sensitivity analysis for the Cucker-Smale model with random inputs. Kinetic & Related Models, 2018, 11 (4) : 859-889. doi: 10.3934/krm.2018034

2019 Impact Factor: 1.105

Article outline

[Back to Top]